Classical Theory in Clinical Practice Seminar

understanding Chinese Medicine pathology and physiology in actual patients

Friday 20th Nov through Sunday 22nd of Nov 2020, Monday the 23rd & 30th follow up Q&A

• 07:30 to 14:00 EST / 12:30 to 19:00 GMT, Friday through Sunday

• 13:00 EST to 14:30 / 18:00 to 19:30 GMT, Monday the 23rd & 30th for Q&A

To enroll in this virtual course, register on our online teaching platform here

This watershed event is the most groundbreaking seminar Andrew Nugent-Head has ever taught. After years of teaching the foundations of acupuncture, bodywork, and herbs, one thing has become apparent observing students: the learning of the what and how to treat has been easy to accomplish for those who make the effort—but the why and when of applying it is the missing link between their level of success in the clinic and his.

With this seminar, Andrew Nugent-Head moves beyond teaching techniques and goes into the traditional views of Yin, Yang, Qi and Blood that were drilled into him by his teachers while watching them treat patient after patient, year after year. Without learning to see how classical theory manifests in real humans, we end up in the hands of 辨證論治: we end up letting pattern names define the treatments we give without a true understanding of the person we are treating.

“Zangfu Theory, Six Division Theory, San Jiao, Wei Qi Ying Xue are fantastic diagnostic tools, but they traditionally assumed an innate understanding of how Qi and Blood move in the body, and how Yin and Yang wax and wane with age or illness. This is what has been lost in the teaching of Chinese medicine today. This is why practitioners graduating from schools in the East or West are pattern fixated instead of person focused. Suddenly, a wiry pulse or a swollen tongue leads to a diagnosis and treatment, which is as far from traditional Chinese medicine as we can get. The tongue, pulse and perceived sensations of hot and cold indicate the state of an individual’s Qi and Blood, they do not indicate illness or health. In understanding the Qi and Blood of a patient we have clear expectations of what illnesses they face, what strategies will or won’t work, and can thus predict treatment outcome with certainty. We must return this innate and traditional understanding of Qi and Blood to modern education or our medicine will continue to be a hollow reflection of the clinical efficacy it once had.”

In this three-day seminar Andrew will explain the classical perspective that guides Chinese medicine, physiology and pathology of Yin, Yang, Qi and Blood, clinically focused pulse and tongue diagnosis, traditional reasons for illness and more. Every bit of theoretical knowledge will be laid out in the context of the clinic and reflect the patient-centric view of traditional practice.

To enroll in this virtual course, register on our online teaching platform here

Planning to watch the livestream? Course hours breakdown as follows:

Friday 20th Nov through Sunday 22nd of Nov 2020

• 07:30 to 14:00 EST / 12:30 to 19:00 GMT

As this is now a livestream webinar, we have added two additional dates for Questions, Answers, & Additional Discussion. These are: Mondays, November 23rd & 30th 13:00 EST to 14:30 / 18:00 to 19:30 GMT

Friday through Sunday, November 20-22:

DAILY SCHEDULE, EASTERN STANDARD TIME (NEW YORK)

• 07:30–08:50: course presentation (80 minutes) 12:30 to 13:50 GMT

• 08:50–09:00: stretch & refill tea cups 13:50 to 14:00 GMT

• 09:00–10:20: course presentation (80 minutes) 14:00 to 15:20 GMT

• 10:20–10:30: stretch & refill tea cups 15:20 to 15:30 GMT

• 10:30–11:30: course presentation (60 minutes) 15:30 to 16:30 GMT

• 11:30–12:00: 30 minute snack/lunch break 16:30 to 17:00 GMT

• 12:00–13:20: course presentation (80 minutes) 17:00 to 18:20 GMT

• 13:20–13:30: stretch & refill tea cups 18:20 to 18:30 GMT

• 13:30–14:00: end of day wrap up (30 minutes) 18:30 to 19:00 GMT

Monday, November 23rd:

• 13:00–14:30 18:00 to 19:30 GMT

Open questions asked through audio beginning first with Yuji Seminar group, then Senior Practitioner Study Groups, then all attendees with remaining time.

Monday, November 30th:

• 13:00–14:30 18:00 to 19:30 GMT

Answering selected emailed questions received from all attendees during the week. Andrew will answer the questions he feels will have the most impact on the entire group.

While many of you have requested to join Official Study Groups, with the current growing number of Covid cases, this may not be possible. Please prepare to watch this without a group.

We will be using Zoom, if you are unfamiliar with Zoom, please join a few practice meetings before the seminar.

We will be sending out the Zoom invitation to the seminar 48 hours before the seminar. Please be sure to check your spam box if you do not receive it. If it is not in your spam box, contact us right away at: ats@traditionalstudies.org

We are very excited for this livestream webinar, as it represents some of the most important material we have taught to date. If for any reason there are technical issues on your or our ends, please know the videos we will be posted within 72 hours of the end of the seminar and the following day after the Monday classes. As you are enrolled in the webinar, you automatically have access to this course on our online learning platform and can view/review the material at your own convenience.

To enroll in this virtual course, register on our online teaching platform here